Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


GGT
Jun 29, 2005

Dear Dr. B. Young, Thank you very much for replying to my message regarding my GGT... Further today I saw my GP who has informed me that my GGT levels have risen from 49 and is now at 67, which in view of all the various herbal medicines I am taking such as Milk Thistle, Dandelion, Beta-Carotein, Alpha-Proctin, Chlodine, I would have thought that my condition would have dropped... instead it has risen. As previously mentioned, I am instructed to carry on taking Arimidex. I feel alright although have experienced fifteen days bleeding which has now stopped. My GP for some reason is delaying my request to see a liver consultant, and will look at my situation in September, then probably he will recommend me to see a liver consultant which may take 3 months.. so with the increasing rise plus the time factor involved what would you recommend I do? We are very concious and use all the anti-oxidants fruits, berries, and vegetables, but as you can appreciate, we are very concerned as to know what is the right thing to do, would you like to see my reports if I sent them to you as an attachment... please advise. Bridgette

Response from Dr. Young

Bridgette, thanks for your follow up.

I'd emphasize that your GGT level is not very alarming. Before drawing any strong conclusions, I'd like to know what your other liver function tests (AST, ALT, bilirubin) are doing. The fact that you had bleeding raises the ante, though it's reassuring to hear that your feeling better.

I don't want to sound like a doubter (but I am), but with such a modest increase in the GGT, I'd be more inclined to worry about an exposure to a low-level toxin- quite commonly this could be alcohol, a medication or supplement (including one of the several that you're currently taking).

The first thing that I'd do if you were my patient would be to recommend that you stop all of the non-essential medicatdions and supplements, avoid Tylenol and alcohol and repeat the tests in a couple of weeks. BY



Previous
. . . and then what next
Next
Recurrent MRSA

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement